MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGU212110
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that the lot met all pre-release specifications.The device is undergoing an evaluation but has not yet been completed.
 
Event or Problem Description
On (b)(6) 2019 the patient was being treated for a penetrating aortic ulcer (pau) using a conformable gore® tag® thoracic endoprosthesis.It was reported that the physician used a non-gore (cook) sheath and during removal of the delivery system, the distal olive tip caught the sheath and dislodged.The physician reported resistance in trying to get past the valve in the cook sheath.When the physician pulled against the resistance, the olive tip came off in the sheath.The physician reportedly pushed the wire forward and that dislodged the olive from the sheath and down into the patient¿s groin.Reportedly a cut down instead of percutaneous closure was performed to ensure the olive did not get caught on pre-close sutures.The patient reportedly tolerated the procedure.
 
Additional Manufacturer Narrative
H.1.Type of reportable event corrected.H.6.Results code 2 updated.H.6.Results code 2: code 213 - the device evaluation showed the following: attempts were made to obtain the device, but the device was not returned so no device evaluation could be performed, and therefore the event description could not be confirmed.The ifu states ¿the gore® tag® thoracic endoprosthesis is only compatible with the gore® dryseal sheath¿ and ¿do not continue advancement or retraction of the guidewire, sheath, or delivery catheter if resistance is felt.¿ therefore the device was not used per the ifu.The device met all pre-release specifications, and there are no capas or ncrs related to olives for this lot.Although a failure mode could not be confirmed with a device evaluation as the device was not returned, the likely failure modes of the olive breakage are use error: user uses incompatible introducer sheath and use error: user uses excessive force through introducer sheath.There is no information to suggest a manufacturing deficiency.H.6.Conclusions code 1 updated.H.6.Conclusions code 1: code 22 - according to the conformable gore® tag® thoracic endoprosthesis instructions for use (ifu), the gore® tag® thoracic endoprosthesis is only compatible with the gore® dryseal sheath.Compatibility with other sheaths has not been established.If an incompatible introducer sheath is used, damage may occur to the endoprosthesis, delivery system, or catheter, which may cause premature or inadvertent deployment, or breakage.Please refer to specific sheath ifu for instructions for use.Furthermore, the ifu states: do not continue advancement or retraction of the guidewire, sheath, or delivery catheter if resistance is felt.Stop and assess the cause of resistance.Vessel, endoprosthesis, or delivery catheter damage may occur.Complications associated with the use of the gore® tag® thoracic endoprosthesis may include, but are not limited to, surgical conversion.
 
Additional Manufacturer Narrative
D.6.Date implanted corrected.H.6.Conclusions code 2 added.H.6.Conclusions code 2: code 18 - according to the conformable gore® tag® thoracic endoprosthesis instructions for use (ifu), the gore® tag® thoracic endoprosthesis is only compatible with the gore® dryseal sheath.Compatibility with other sheaths has not been established.If an incompatible introducer sheath is used, damage may occur to the endoprosthesis, delivery system, or catheter, which may cause premature or inadvertent deployment, or breakage.Please refer to specific sheath ifu for instructions for use.Furthermore, the ifu states: do not continue advancement or retraction of the guidewire, sheath, or delivery catheter if resistance is felt.Stop and assess the cause of resistance.Vessel, endoprosthesis, or delivery catheter damage may occur.Complications associated with the use of the gore® tag® thoracic endoprosthesis may include, but are not limited to, surgical conversion.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9159387
Report Number2017233-2019-00996
Device Sequence Number16594575
Product Code MIH
UDI-Device Identifier00733132617777
UDI-Public00733132617777
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/07/2020
Device Catalogue NumberTGU212110
Device Lot Number17690232
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date01/03/2020
01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR